Alert archive / Arkansas / Flash Flood Warnings in 2009

Flash Flood Warning 24, NWS Shreveport, LA

May 10, 2009Nevada County, Arkansas

NWS Shreveport, LA issued this flash flood warning at May 10, 2009, 7:26 AM CDT for Nevada County, Arkansas. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2009, 7:26 AM CDT (12:26 UTC)
Expired
May 10, 2009, 2:30 PM CDT
In force
7 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

County Nevada County, AR

The radar

The Little Rock radar (KLZK), 152 km from the middle of the area, began a volume at 12:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 0.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2009-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 728 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2009-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
728 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
459 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 101226
FFWSHV
ARC099-101530-
/O.NEW.KSHV.FF.W.0024.090510T1226Z-090510T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
726 AM CDT SUN MAY 10 2009

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NEVADA COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF PRESCOTT...

* UNTIL 1030 AM CDT

* AT 724 AM CDT...EXCESSIVE HEAVY RAINFALL CONTINUES TO FALL JUST
  UPSTREAM OF THE WARNED AREA AT THIS TIME. ADDITIONAL RAINFALL 
  AMOUNTS OF NEAR TWO TO FOUR INCHES WILL BE POSSIBLE...ESPECIALLY
  ACROSS THE SOUTHERN PORTION OF THE COUNTY THIS MORNING. EXPECT
  HIGH WATER ACROSS SOME FARM TO MARKET...COUNTY ROADS AND SECONDARY 
  ROADS THROUGH THE MORNING HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.



LAT...LON 3392 9331 3385 9328 3383 9319 3381 9318
      3382 9313 3378 9310 3346 9311 3346 9321
      3345 9322 3346 9348 3383 9347 3383 9345
      3397 9345 3397 9337

$$

13
1 follow-up statement
000 
WGUS54 KSHV 101505
FFWSHV
ARC099-101930-
/O.EXT.KSHV.FF.W.0024.000000T0000Z-090510T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1005 AM CDT SUN MAY 10 2009

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NEVADA COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF PRESCOTT...

* UNTIL 230 PM CDT

* AT 1003 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
  TO INDICATE WIDESPREAD MODERATE TO OCCASIONAL HEAVY RAIN ACROSS THE
  WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL
  BE POSSIBLE THIS MORNING ACROSS ALL OF NEVADA COUNTY THROUGH MID
  AFTERNOON. EXCESSIVE HEAVY RAINFALL OF 3 TO 6 INCHES HAS FALLEN 
  ACROSS PORTIONS OF THE COUNTY OVERNIGHT INTO EARLY THIS MORNING AND
  THE ADDITIONAL RAINFALL COULD RESULT IN ADDITIONAL FLASH FLOODING
  PROBLEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE IN
THE WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3392 9331 3385 9328 3383 9319 3381 9318
      3382 9313 3378 9310 3346 9311 3346 9321
      3345 9322 3346 9348 3383 9347 3383 9345
      3397 9345 3397 9337

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 10, 3:26 AM CDT, 4 hours earlier.

Area forecast discussion, May 10, 3:26 AM CDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
326 AM CDT SUN MAY 10 2009

.DISCUSSION...
WEATHER PATTERN IS SOMEWHAT COMPLICATED THIS MORNING. WILL TRY TO
DESCRIBE IT AS BEST AS POSSIBLE. AT THE SURFACE...A STATIONARY COLD
FRONT HAS BEEN WAVERING ALONG THE I-20 CORRIDOR. NORTH OF THE
FRONT A COOL DENSE AIRMASS IS IN PLACE. THIS AREA NORTH OF THE
FRONT HAS BEEN WHERE SLIGHTLY ELEVATED CONVECTION HAS PERSISTED
THROUGH THE EARLY MORNING HOURS. A MID LEVEL SHORTWAVE HAS
PROVIDED THE INSTABILITY NECESSARY TO MAINTAIN MUCH OF THIS
ACTIVITY...WITH AVAILABLE MOISTURE STREAMING IN FROM 925-850 MB IN
AN ISENTROPIC UPGLIDE SETUP. THESE STORMS HAVE PROVIDED FLASH
FLOOD CONDITIONS ACROSS HOWARD COUNTY AND RED RIVER COUNTIES AS
WELL AS NICKEL SIZE HAIL ACROSS MCCURTAIN COUNTY IN SOUTHEAST
OKLAHOMA.

UNFORTUNATELY...THIS SETUP WILL CONTINUE THROUGH MONDAY...MAINLY
NORTH OF I-20. AS INDIVIDUAL MID LEVEL IMPULSES SLIDE ACROSS THE
REGION...STORMS PRODUCING HEAVY RAINS AND DAMAGING WINDS WILL BE POSSIBLE.
HENCE...THE FLASH FLOOD WATCH WILL BE EXTENDED THROUGH 12Z MONDAY
MORNING. AT THIS TIME...SPC HAS MUCH OF THE REGION IN A SLIGHT
RISK FOR SEVERE WEATHER THROUGH DAY TWO.

LOOKS LIKE THE LAST IMPULSE MAY BE THE STRONGEST. THIS IS EXPECTED
TO MOVE ACROSS THE TARGET AREA DURING THE DAY ON MONDAY. FOLLOWING
THIS EVENT THE UPPER LEVEL PATTERN SHIFTS TO A SW TO NE FLOW WITH
DRIER AIR FORECAST TO INFILTRATE THE REGION. SHOULD SEE A GRADUAL
CLEARING AND DRYING TREND THROUGH THE END OF THE WEEK WITH ANOTHER
FRONT EXPECTED TOWARD THE END OF THE FORECAST PERIOD. /05/

&&

.AVIATION...
FRONT APPEARS TO BE JUST SOUTH OF THE INTERSTATE 20 CORRIDOR OF NE
TX AND N LA ATTM. MOSTLY MVFR CEILINGS THROUGH THE EARLY MORNING
HOURS WITH AN OCCASIONAL IFR CEILING SHOULD GIVE WAY TO LOW VFR
CEILING LATER IN THE DAY EXCEPT WHERE SHOWERS AND THUNDERSTORMS
OCCUR. WILL KEEP TSRA MENTION IN ACROSS TXK/ELD TERMINALS THIS
MORNING WITH CONVECTION CLOSER TO THE I-20 CORRIDOR DEPENDENT ON
DAYTIME HEATING. WILL MENTION VCTS NEARER THE I-20 CORRIDOR THROUGH
THE AFTERNOON HOURS. /13/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  83  65  78  64  83 /  40  30  50  20  20
MLU  83  65  76  63  81 /  40  40  50  30  30
DEQ  71  60  66  59  78 /  70  70  70  30  40
TXK  76  59  69  60  80 /  50  60  70  30  30
ELD  79  59  69  61  78 /  50  50  70  40  40
TYR  82  65  78  64  85 /  40  20  40  20  10
GGG  83  64  79  63  85 /  40  20  40  20  10
LFK  87  68  85  69  87 /  50  20  20  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...NONE.
OK...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
     ZONES: TXZ096-097.

&&

05/13
Hazardous weather outlook, May 10, 5:45 AM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
545 AM CDT SUN MAY 10 2009

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-101830-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-
545 AM CDT SUN MAY 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.

.DAY ONE...TODAY AND TONIGHT...
STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE TODAY AND TONIGHT
NORTH OF INTERSTATE 20. HEAVY RAIN ALONG WITH FLASH FLOODING MAY BE
A MORE SIGNIFICANT THREAT CONSIDERING THAT PREVIOUS RAINS HAVE
SATURATED THE GROUND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

CONDITIONS WILL REMAIN FAVORABLE FOR FLASH FLOODING ALONG WITH
SEVERE THUNDERSTORMS THROUGH EARLY MONDAY EVENING. THE STRONGEST
ACTIVITY IS LIKELY TO MOVE ACROSS PORTIONS OF SOUTHEAST
OKLAHOMA...EXTREME NORTHEAST TEXAS...AND SOUTHERN ARKANSAS DURING
THE DAY ON MONDAY. AS THE WEEK PROGRESSES...SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DECREASE IN COVERAGE AND INTENSITY WITH
AN OVERALL DRYING TREND EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

LAZ001>006-010>014-017>022-TXZ108>112-124>126-136>138-149>153-
165>167-101830-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
545 AM CDT SUN MAY 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP TODAY ALONG A
STALLED COLD FRONT ACROSS THE REGION. THIS ACTIVITY WILL LIKELY
DISSIPATE AFTER SUNSET. THERE IS A SLIGHT CHANCE THAT SOME OF
THESE STORMS MAY BECOME SEVERE WITH HAIL AND DAMAGING WINDS THE
MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
THROUGH THE EARLY PART OF THE WEEK. THERE IS A SLIGHT CHANCE THAT SOME
OF THESE STORMS MAY BECOME SEVERE ON MONDAY. DAMAGING WINDS AND
HAIL WILL BE THE MAIN THREAT. OTHERWISE...STORMS WILL DECREASE IN
COVERAGE AND INTENSITY AS THE WEEK PROGRESSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TODAY OR TONIGHT.

05

In the hours before

Special weather statement, May 10, 6:20 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 AM CDT SUN MAY 10 2009

ARZ050-051-059-060-070-TXZ097-101215-
BOWIE-HEMPSTEAD-HOWARD-LITTLE RIVER-MILLER-SEVIER-
620 AM CDT SUN MAY 10 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 715 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     LITTLE RIVER...HEMPSTEAD...SEVIER...HOWARD AND MILLER...
IN NORTHEAST TEXAS...
     BOWIE...

INCLUDING THE FOLLOWING LOCATIONS...
     ALLEENE...ASHDOWN...BEN LOMOND...OGDEN...RICHMOND...SARATOGA...
     TOLLETTE AND WILTON...

AT 618 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RICHMOND...OR NEAR ASHDOWN...MOVING EAST AT
30 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

05
Local storm report, May 10, 6:50 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
650 AM CDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     FLASH FLOOD      IDABEL                  33.90N 94.82W
05/10/2009                   MCCURTAIN          OK   LAW ENFORCEMENT

            NUMEROUS CITY AND COUNTY ROADS UNDERWATER ACROSS THE
            SOUTHERN PORTION OF THE COUNTY. BARRICADES BEING PUT OUT
            NOW.

0645 AM     FLASH FLOOD      DE KALB                 33.51N 94.62W
05/10/2009                   BOWIE              TX   LAW ENFORCEMENT

            CR 992 NORTH OF DEKALB FLOODED AND CLOSED.

0645 AM     FLASH FLOOD      NEW BOSTON              33.46N 94.42W
05/10/2009                   BOWIE              TX   LAW ENFORCEMENT

            NUMEROUS CITY STREETS UNDER WATER AT THIS TIME.

&&

MBERRY
Local storm report, May 10, 7:00 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
700 AM CDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 AM     FLASH FLOOD      NE BOGATA               33.47N 95.21W
05/10/2009                   RED RIVER          TX   LAW ENFORCEMENT

            FM 909 NORTHWEST OF TOWN IS FLOODED AND CLOSED AT THIS
            TIME.

0659 AM     FLASH FLOOD      8 N CLARKSVILLE         33.73N 95.06W
05/10/2009                   RED RIVER          TX   LAW ENFORCEMENT

            CR 3117 FLOODED AND CLOSED AT THIS TIME.

&&

MBERRY
Local storm report, May 10, 7:04 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
704 AM CDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 AM     FLASH FLOOD      ASHDOWN                 33.67N 94.13W
05/10/2009                   LITTLE RIVER       AR   LAW ENFORCEMENT

            NUMEROUS COUNTY ROADS UNDER WATER AT THIS TIME AND
            CLOSED.

&&

MBERRY
Local storm report, May 10, 7:07 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
707 AM CDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 AM     FLASH FLOOD      S DE QUEEN              34.04N 94.34W
05/10/2009                   SEVIER             AR   LAW ENFORCEMENT

            A FEW ROADS UNDER WATER ACROSS THE SOUTHERN PORTION OF
            THE COUNTY.

&&

MBERRY
Local storm report, May 10, 7:13 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
713 AM CDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 AM     FLASH FLOOD      FULTON                  33.61N 93.81W
05/10/2009                   LITTLE RIVER       AR   LAW ENFORCEMENT

            HWY 355 NEAR FULTON FLOODED AND CLOSED AT THIS TIME.

&&

MBERRY

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 10:16 PM CDTFlash Flood WarningSHVMiller3 hr
May 9, 10:41 PM CDTSevere Thunderstorm WarningSHVLafayette, Miller64 min
May 10, 12:58 AM CDTSevere Thunderstorm WarningSHVHoward, Sevier32 min
May 10, 2:05 AM CDTFlash Flood WarningSHVHempstead, Howard, Little River, Sevier12 hr
May 10, 2:36 AM CDTSevere Thunderstorm WarningSHVHempstead, Howard54 min
May 10, 3:21 AM CDTSevere Thunderstorm WarningSHVNevada54 min
May 10, 4:57 AM CDTSevere Thunderstorm WarningSHVHempstead, Little River63 min
May 10, 5:38 AM CDTSevere Thunderstorm WarningSHVHempstead, Nevada52 min
May 10, 6:31 AM CDTFlash Flood WarningSHVMiller8 hr
May 10, 9:58 AM CDTRiver Flood WarningSHVHoward, Little River, Sevier6 days
May 10, 10:00 AM CDTRiver Flood WarningSHVLittle River6 days
May 10, 2:17 PM CDTFlash Flood WarningSHVHempstead, Howard, Little River, Sevier4 hr
May 10, 4:03 PM CDTFlash Flood WarningSHVNevada57 min

Nearby

Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.